MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00008
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cardiac ablation procedure, the case was aborted after transseptal device usage due to catheter temperature sensor fault.The procedure was unable to deliver energy because of a pulse field generator (pfg) fault.The patient was under general anesthesia and no ablation was possible during the entire procedure.Troubleshooting steps included changing electrical cables, changing the sphere 9 catheter, rebooting the system, redoing the preparation sequence, mapping, pacing, creating a new procedure, and contacting technical support.A new pfg was installed the following day and no further issues were observed.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: two image files were returned and analyzed.The images showed two alerts on the screen.The reported issue of the temperature sensor fault was observed and subsequently confirmed through data analysis.In conclusion, the physical product was not returned.The reported issues are not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.In conclusion, the decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The log files were analyzed, and timestamps/errors were observed.The catheter temperature sensor fault was observed.In conclusion, the catheter temperature sensor fault error was observed through data analysis.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: h11 product event summary; b5, d4, d9, d10, h2, h6; entire report: this event was inadvertently reported twice.The records are unable to be merged.Any additional information received regarding this event will be reported in association with report number 3012520654-2025-00126.Product event summary: the data files and the afr-00008 hexagenpulse pulse field generator with serial (b)(6) were returned and analyzed.The reported temperature sensor fault was observed in the files.The reported temperature sensor fault was not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The afr-00008 hexagenpulse pulse field generator with serial (b)(6) was returned and analyzed.The following work was performed.When the catheter was connected to the system, a temperature sensor fault error occurred (error 048).Swapped the catheter extension cable, rebooted the system, swapped the catheter to no resolve.On initial inspection, the error was reproducible.Tried different catheters and catheter extensions cables with the same error.Connected the catheter directly to the pulse field generator (pfg) and the error was reproducible.The pfg was found to be faulty.The entire hexapulse system was deinstalled and replaced with a new generator.In conclusion, the reported "aborted under general anesthesia" could not be confirmed through testing, the reported "catheter temperature sensor fault" was observed during testing, and the decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was additionally reported that the mapping image was not tracking, there was an inability to pace, inability to map, and a faulty pfg.During a later servicing the initial inspection confirmed the error and the pfg was determined to be faulty.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22975297
Report Number3012520654-2025-00126
Device Sequence Number9430426
Product Code QZI
UDI-Device Identifier00763000871925
UDI-Public(01)00763000871925(11)250512
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00008
Device Catalogue NumberAFR-00008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/08/2025
12/10/2025
03/25/2026
03/26/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/03/2025
01/06/2026
03/25/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale